[Skip to Content]
[Skip to Content Landing]
Article
March 1986

Clostridium difficile Colitis/Diarrhea

Arch Otolaryngol Head Neck Surg. 1986;112(3):335. doi:10.1001/archotol.1986.03780030099024
Abstract

To the Editor.—Benefits of antibiotic use in contaminated and clean-contaminated head/neck cancer operations1 are maximized by intelligent vigilance for drug-related complications, however rare. We were delighted to learn that two of our colleagues recently alerted your readership to serious problems that can ensue when otolaryngology patients develop Clostridium difficile colitis/diarrhea after various patterns of antibiotic use. As emphasized in the discussion of four cases by Griebie and Adams,2 this complication is laudably rare on their service but must be either promptly ruled out or treated when a patient develops diarrhea after even brief antibiotic courses. We ultimately saw in consultation the patients described in the case reports and would like to augment Griebe and Adams' very important message with some caveats and a correction of two potential reader misinterpretations concerning contrasting optimum initial and relapse therapies used in C difficile colitis/diarrhea.

In case 3, probably the

First Page Preview View Large
First page PDF preview
First page PDF preview
×